Is it possible that I have GERD? About 4 weeks ago, I started throwing up 2 to 5 hours after dinner for the first week. My doctor believed I was suffering from labynthritis because I was also feeling dizzy. He put me on mezicline (motion sickness medication) and a pill that helps prevent nausea and vomiting. I went on them for two weeks, and I would only occasionaly feel nautious, but wouldn't vomit. I went off the pills 6 days ago because I had to go in to the hospital medicine free for a week in order to get a hearing test and another test that may determine if I have labynthritis. I have thrown up every night since going off the pills about 2 to 5 hours sometime after dinner. It doesn't seem to matter what I eat. I've thrown up from eating only a piece of white bread and chicken noodle soup. However, I am beginning to believe that my symptoms are caused from digestion. I have always had digesting foods after dinner. I would often constantly burp, suffer from heartburn, and just struggled with certain foods (spaghetti, tacos, brocolli). I would often feel light headed and nautious occasionally 2 to 4 hours after meals. However, I would never throw up. I am getting to the point of dreading the period from 7 to 11 at night. Has anyone ever had these symptoms before? If so, what do you suggest? What seems to help?
Unfortunately, the symptoms you describe can be attributed to a number of things. GERD is one, to an extent (heartburn, indigestion, trouble with foods containing tomato like Tacos and spaghetti). However, there may be something else up. If you're thinking digestion, maybe you should have your doctor also explore that route. Gastroparesis, for example, could cause the symptoms you describe: nausea/vomiting foods hours after eating, heartburn, struggling with fatty and fibrous foods (tacos, broccoli, and maybe spaghetti, depending on the sauce), and sometimes with any food. A lot of people with GP also present mostly at night: daytime they can handle most foods, night time... it's as if their stomach shuts down. And dizzyness isn't unheard of with the condition (I had post-viral GP for a while and when it first set on, dizzyness was definitely there.)
Now, while I realize I've just made a case for GP (and for getting yourself a gastric emptying exam) understand that this is merely an example. Other conditions could explain the various symptoms, things like H. Pylori, mild gastritis, even gallbladder problems (although they'd usually also present with some pain). In any case, If this is labrynthitis then excellent, treat that. However, if you feel there might be something else, pursue that, maybe start by making an appointment with a gastroenterologist.
Thanks for the response. This was my first time on this site, and am thankful I joined. I am starting to believe that I don't have labyrnthitis due to having no symptoms of dizziness anymore, but my tests tomorrow will let me know. I have already gotten an abdominal ultrasound before labyrnthitits was considered. It came back negative, and I think that rules out gullbladder problems.
I forgot to mention that I got a call from my doctor last week that my blood results showed that I am slightly anemic. He took urine and stool samples, and there wasn't blood in either. I am wondering if you've ever heard of a digestive complication where anemia is a symptom. Thanks so much for you time.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.